Alert archive / Mississippi / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Jackson, MS
NWS Jackson, MS issued this winter weather advisory at Jan 13, 2021, 6:15 AM CST for 22 counties in Mississippi. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2021, 6:15 AM CST (12:15 UTC)
- Expired
- Jan 13, 2021, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
All 22 counties
Attala County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Hinds County, MS, Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Webster County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS44 KJAN 131215 WSWJAN URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson MS 615 AM CST Wed Jan 13 2021 MSZ028>033-037>039-043>046-048>052-055>058-131600- /O.NEW.KJAN.WW.Y.0002.210113T1215Z-210113T1600Z/ Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Simpson-Smith-Jasper-Clarke- Including the cities of Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 615 AM CST Wed Jan 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Intermittent sleet and light glaze possible. * WHERE...Portions of central, eastern and northeast Mississippi. * WHEN...Through mid-morning today. * ADDITIONAL DETAILS...Plan on slick roads and elevated surfaces, including during the morning commute Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for sleet means periods of intermittent sleet are imminent or occurring. This could cause areas of glaze and driving to become dangerous, especially on elevated surfaces, including roadways, bridges, overpasses, and shaded areas. Be prepared to use caution when traveling. && $$ DC
3 follow-up statements
327 WWUS44 KJAN 131447 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 847 AM CST Wed Jan 13 2021 MSZ043-048>052-055>058-131600- /O.CAN.KJAN.WW.Y.0002.000000T0000Z-210113T1600Z/ Madison MS-Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith- Jasper-Clarke- Including the cities of Ridgeland, Madison, Canton, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 847 AM CST Wed Jan 13 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Temperatures have warmed above freezing and precipitation has mostly departed. $$ MSZ028>033-037>039-044>046-131600- /O.CON.KJAN.WW.Y.0002.000000T0000Z-210113T1600Z/ Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Leake-Neshoba-Kemper- Including the cities of Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, and Scooba 847 AM CST Wed Jan 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Intermittent sleet and light glaze possible. * WHERE...Portions of north-central and northeast Mississippi. * WHEN...Through mid-morning today. * ADDITIONAL DETAILS...Plan on slick roads and elevated surfaces, including during the morning commute Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for sleet means periods of intermittent sleet are imminent or occurring. This could cause areas of glaze and driving to become dangerous, especially on elevated surfaces, including roadways, bridges, overpasses, and shaded areas. Be prepared to use caution when traveling. && $$ DC
827 WWUS44 KJAN 131555 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 955 AM CST Wed Jan 13 2021 MSZ028>033-037>039-044>046-131800- /O.EXT.KJAN.WW.Y.0002.000000T0000Z-210113T1800Z/ Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Leake-Neshoba-Kemper- Including the cities of Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, and Scooba 955 AM CST Wed Jan 13 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Ongoing intermittent sleet and light glaze possible. * WHERE...Portions of north-central and northeast Mississippi. * WHEN...Through mid-morning today. * ADDITIONAL DETAILS...Plan on slick roads and elevated surfaces, through just before midday Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for sleet means periods of intermittent sleet are imminent or occurring. This could cause areas of glaze and driving to become dangerous, especially on elevated surfaces, including roadways, bridges, overpasses, and shaded areas. Be prepared to use caution when traveling. && $$ DC
467 WWUS44 KJAN 131809 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1209 PM CST Wed Jan 13 2021 MSZ028>033-037>039-044>046-131915- /O.EXP.KJAN.WW.Y.0002.000000T0000Z-210113T1800Z/ Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Leake-Neshoba-Kemper- Including the cities of Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, and Scooba 1209 PM CST Wed Jan 13 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Temperatures have warmed in the previous advisory area and no further winter weather or impacts are expected. Thus, the advisory was allowed to expire. $$ DC
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this winter weather advisory went out at Jan 13, 3:14 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 13, 3:14 AM CST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Jackson MS 314 AM CST Wed Jan 13 2021 .DISCUSSION... Today and tonight... Weak surface high pressure is losing to an approaching upper level disturbance skirting the Gulf Coast. Increasing mid and high clouds are moving into the region from the SE as the upper wave moves closer. Weak returns on radar early were not translating down to the surface given a deep dry layer. But stronger 40 dBZ cells bringing the isolated shower into the srn half of the forecast area. A few obs have picked up on vcts as well, and have added it into the early morning hours. Activity is eroding as it progresses to the north, but also concerned about how far north it will reach, particularly given the fact that some high res models still haven't picked up on the current precip. Have introduced a slight pop through midday...though coverage should remain sparse. Cannot rule out a rumble of thunder...but widespread thunderstorms are not expected. Temperatures today will warm into the 50s, even with the cloudy and gray morning. Clouds will clear in the late afternoon and evening, and overnight lows will dip into the 30s in most locations. The northeast will remain slightly cooler in the upper 20s. /HJS/ Thursday into Wednesday... Progressive type pattern will maintain into this weekend before we see a transition to things slowing some by early/mid part of next week. In general, the colder pattern will hold into this weekend with the mean trough axis over the eastern CONUS. I say mean but there will be two primary waves of energy that will play a role through the weekend. This first will dive across the Front Range Thu and help carve out a large and very anomalous upper low over the MS River valley. H5 heights will be in the 0.5th percentile. Heights will rise for Sat/Sun but we will see another wave by Sun night to reinforce the trough for early week. Into mid week, the trough axis retrogrades and this will allow for return flow which will aid it increasing rain chances by the Tue-Wed timeframe. For sensible weather, look for Thu to be a bit above normal followed by colder conditions for Fri-Sun. On friday, the area will be in the wake of the cold front and readings will be slow to warm with heights from the upper 40s N to lower 50s S. With such cold temps aloft, minimal warming will support steep low level lapse rates and deep mixing through 1500-2000 meters. This is not common in a CAA regime. Such mixing will likely support gusty conditions on Friday. Details need to be ironed out, but potential seems to exist for gusts in the 30-40 mph range. Will not go with any hazard graphics on this yet, will see what the next few runs show as we begin to enter the hi-res window which will handle this gust potential better. Lastly, look for some sub freezing conditions both Sat-Sun mornings. As mentioned above, trends to start the week will be for the pattern to transition and some return flow develop. Expect a warming trend into Tue with increasing rain chances as moisture returns and SW flow aloft develops. /CME/ && .AVIATION... 06Z TAF discussion: VFR in the short term, though IFR vis intermittent in the southeast. Mostly calm winds under the ridge. MVFR/IFR patchy vis restrictions also possible until the mid/high clouds move into place from the SW. Cannot rule out a shower or two but coverage is sparse and the weak returns on radar will have a lot of dry air to overcome as they move into the region. Conditions should return to VFR mid morning. && .PRELIMINARY POINT TEMPS/POPS... Jackson 51 34 62 35 / 13 0 0 7 Meridian 50 32 60 35 / 13 1 0 10 Vicksburg 52 35 62 35 / 17 0 0 5 Hattiesburg 54 33 63 38 / 0 0 0 11 Natchez 53 36 63 35 / 4 0 0 5 Greenville 50 35 57 35 / 3 0 0 5 Greenwood 50 35 59 35 / 10 0 0 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS/CME
Hazardous weather outlook, Jan 13, 3:04 AM CST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 304 AM CST Wed Jan 13 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 140915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 304 AM CST Wed Jan 13 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 36 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jan 13, 12:33 AM CST, 5 hours 42 minutes before
Special Weather Statement National Weather Service Jackson MS 1233 AM CST Wed Jan 13 2021 LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>063-131500- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne- Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Including the cities of Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Mayersville, Vicksburg, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, and New Hebron 1233 AM CST Wed Jan 13 2021 ...Patches of Black Ice Possible... Temperatures near and below freezing across the entire area this morning, resulting in light freezing rain or glaze this morning. Precipitation is not widespread, but anywhere it falls with temperatures at or below freezing, some patchy ice may be observed. These cold temperatures will freeze any residual moisture from recent rain and snow melt, left on area roads. Please use extra caution while traveling through Wednesday morning, and watch for patches of black ice, especially on elevated roadways, bridges, overpasses, and shaded areas.
Special weather statement, Jan 13, 5:45 AM CST, 30 minutes before
Special Weather Statement National Weather Service Jackson MS 545 AM CST Wed Jan 13 2021 MSZ027>033-036>039-042>046-048>052-054>058-063>066-131630- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes- Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper- Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke-Lawrence-Jefferson Davis-Covington-Jones- Including the cities of Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, and Laurel 545 AM CST Wed Jan 13 2021 ...BRIEF PERIODS OF WINTRY MIX/SLEET AND ICY CONDITIONS/LIGHT GLAZE POSSIBLE... With light precipitation moving into near freezing and subfreezing air, this will briefly combine for some wintry mix, including some light sleet. This could bring some brief icy conditions and a light glaze on elevated surfaces, including bridges and overpasses. This will only last through the next several hours as temperatures begin to warm. Please use extra caution when traveling on your morning commute and watch for patches of light glaze, especially on elevated roadways, bridges, overpasses, and shaded areas. 23
Nearby
Winter Weather Advisories in Mississippi, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.